Delaware, 2006

Strong Wind in Delaware, December 1 to 2, 2006

December 1 to 2, 2006 · NWS PHI · 4 events in 4 counties and zones

A southerly flow preceding and a westerly flow behind a powerful cold front produced strong winds during the afternoon and evening of the 1st across Delaware. Peak wind gusts averaged 45 to 50 mph.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A southerly flow preceding and a westerly flow behind a powerful cold front produced strong winds during the afternoon and evening of the 1st across Delaware. Peak wind gusts averaged 45 to 50 mph. They were from the south preceding the front during the afternoon and from the west behind the front during the evening. Weak trees, tree limbs and power lines were knocked down and caused widely scattered outages, especially in New Castle County. Actual measured peak wind gusts included 51 mph in Bear (New Castle County), 49 mph at the New Castle County Airport and 47 mph in Dover (Kent County).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Dec 1, 10:05 AM EST, 4 hours 55 minutes earlier.

Area forecast discussion, Dec 1, 10:05 AM EST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1005 AM EST FRI DEC 1 2006

.UPDATE...

MADE ADJUSTMENTS TO THE TEMPS, DEWPOINTS, WINDS, POPS AND SKY
COVER TO BETTER REFLECT CURRENT CONDITIONS. NO OTHER CHANGES WERE
NEEDE AT THIS TIME.

HAPPY FRIDAY

&&

.PREV DISCUSSION... /ISSUED 307 AM EST FRI DEC 1 2006/

SYNOPSIS...
A VERY ACTIVE SURFACE ANALYSIS THIS MORNING. AN OCCLUDED 981 MB LOW
PRESSURE WAS LOCATED NORTH OF NEWFOUNDLAND, CANADA. A COLD FRONT
EXTENDS FROM THE TRIPLE POINT LOCATED IN THE LABRADOR SEA, SOUTHWEST
THROUGH THE CANADIAN MARITIMES, THROUGH THE NEW ENGLAND STATES, AND
FINALLY CONNECTING TO AN INTENSIFYING 999 LOW PRESSURE NEAR THE
KENTUCKY/MISSOURI BORDER. FROM THIS LOW, ANOTHER COLD FRONT EXTENDS
SOUTH INTO THE GULF OF MEXICO. A 1026 MB HIGH PRESSURE IS LOCATED IN
CENTRAL ONTARIO, WITH ANOTHER LOW PRESSURE BEHIND ITIN EASTERN
SASKATCHEWAN.

SHORT TERM /TODAY THROUGH SATURDAY NIGHT/...
TODAY STARTS OFF QUITE DIFFERENTLY THAN THE PAST FEW DAYS. INSTEAD
OF DENSE FOG, WE HAVE SCATTERED SHOWERS ACROSS THE AREA. WE DO NOT
HAVE DENSE FOG ANY DENSE FOG ADVISORIES, BUT WE DO HAVE A NUMBER OF
OTHER DIFFERENT ADVISORIES. A VERY ACTIVE WEATHER DAY IN STORE FOR
US TODAY, RANGING FROM STRONG WINDS, TO POSSIBLE SEVERE
THUNDERSTORMS, TO MINOR TIDAL FLOODING ON THE CHESAPEAKE BAY. A VERY
POTENT COLD FRONT WILL BE MAKING ITS WAY ACROSS THE REGION LATER
TODAY AND EARLY THIS EVENING. WITH THIS FRONT, VERY STRONG WINDS ARE
EXPECTED TO MOVE ACROSS THE AREA. WINDS JUST ABOVE THE GROUND ARE
EXPECTED TO BE OVER 60 KTS, AND THESE SOME OF THESE WINDS COULD
REACH THE GROUND. WE HAVE A HIGH WIND WARNING FOR BERKS COUNTY, THE
LEHIGH VALLEY, POCONOS, AND NORTHWESTERN NEW JERSEY AS THEY HAVE THE
HIGHEST ELEVATIONS, AND ARE LIKELY TO ENCOUNTER THESE STRONG WINDS
WITHOUT ANY CONVECTION. WE HAVE A WIND ADVISORY FOR THE REST OF THE
AREA, AS THEY WILL STILL LIKELY SEE STRONG WINDS OUTSIDE OF THE
CONVECTION, THOUGH WE ARE NOT EXPECTING AS STRONG AS THE AREAS NORTH
AND WEST.

WITH THE PASSAGE OF THE FRONT, WE DO EXPECT A LINE OF SHOWERS AND
POSSIBLE THUNDERSTORMS. THE LIKELYHOOD OF THUNDERSTORMS WILL DEPEND
ON HOW MUCH INSTABILITY WE GET. MODELS ARE FORECASTING M/U CAPES
NEARING 500 J/KG AND LIS APPROACHING MINUS 1-2 DEG C AND TOTAL
TOTAL IN THE UPPER 40S. LOW LEVEL THETA-E ADVECTION IS ONGOING, AND
WILL CONTINUE THROUGHOUT THE DAY WITH THE STRONG LOW-LEVEL JET
MOVING IN. THIS WILL HELP TO INCREASE THE INSTABILITY ACROSS THE
AREA DURING THE DAY, AND IF ANY SUNSHINE OCCURS TODAY WITH ANY
BREAKS IN THE CLOUDS, THIS COULD DESTABLILIZE THE ATMOSPHERE EVEN
MORE. WITH THE LOW LEVEL JET IN EXCESS OF 60-70 KTS, THIS IS HELPING
TO CREATE A SIGNIFICANT AMOUNT OF SHEAR ACROSS THE AREA. THEREFORE,
ANY THUNDERSTORMS THAT DO DEVELOP WOULD NOT TAKE MUCH TO BECOME
SEVERE AND PRODUCE DAMAGING WINDS. EVEN IF THUNDERSTORMS DO NOT
OCCUR, WE STILL EXPECT STRONG WINDS, HENCE THE WIND WARNINGS AND
ADVISORIES. PWS ARE GOING TO BE OVER 1.5 INCHES, SO THERE WILL BE
SOME HEAVY DOWNPOURS WITH THE SHOWERS AND THUNDERSTORMS, BUT THEY
ARE EXPECTED TO BE QUICK MOVING AND NOT PRODUCE ANY SIGNIFICANT
FLOODING, ALTHOUGH THERE COULD BE SOME PONDING ON LOCAL ROADWAYS AND
LOW-LYING AREAS.

THE FRONT SHOULD MOVE THROUGH DURING THE EVENING HOURS, AND THE WIND
AND RAIN SHOULD BEGIN TO TAPER OFF OVERNIGHT. AFTER THE FRONT MOVES
THROUGH THINGS SHOULD RETURN TO NORMAL WITH TEMPERATURES MUCH COOLER
THAN THEY HAVE BEEN THE LAST FEW DAYS.

LONG TERM /SUNDAY THROUGH WEDNESDAY/...
EXTENDED FORECAST SHOULD BE DOMINATED WITH NEAR NORMAL TEMPERATURES
AND FAIRLY QUIET WEATHER AS HIGH PRESSURE WILL MOVE IN BEHIND THE
FRONT.  THE COASTAL LOW LOOKS LIKE IT SHOULD MOVE OUT TO SEA, SO WE
HAVE BEGUN TO LOWER POPS ON SUNDAY NIGHT AND MONDAY ACROSS MUCH OF
THE AREA. WE STILL MAINTAIN CHANCE SHOWERS FOR THE COASTAL AREAS
HOWEVER. ANOTHER FRONT LOOKS TO APPROACH THE AREA BY THE END OF THE
EXTENDED, SO THIS WILL NEED TO BE MONITORED.

AVIATION...
ANSWER TO HOW STRONG THE CONVECTION BECOMES MAY BE ANSWERED AT THIS
EARLY HOUR. THE VAD WIND PROFILE FROM THE 88D IS SHOWING JUST A FEW
HITS ON THE CIRRUS CLOUDS AND SOME MIDDLE LVL MOISTURE. A WIDE VIEW
FROM SATL SHOWS THE HIGH LVL MOISTURE MOVING NORTH THROUGH
PENNSYLVANIA. POINT IS, THERE MAY BE A FAIR AMNT OF SUNSHINE TODAY
TO IGNITE SOME VERY STRONG TSTMS AT SOME OF THE AIRPORTS. TAFS AT
THIS POINT INDICATE GUSTS TO 45 AND 50 KTS IN THE LATE AFTERNOON AND
EVENING HOURS.

CERTAINLY, ANYONE TRAVELING WEST FROM HERE SHOULD CHECK THE WEATHER
OR VISIT THE WEB SITE AT AVIATIONWEATHER.GOV AND THE STORM PREDICTION
CENTER PAGE AT WWW.SPC.NOAA.GOV. A GOOD PART OF THE REGION IS IN THE
MODERATE RISK OF SVR TSTMS/PSBL TORNADO WHICH IS UNUSUAL FOR
CATEGORY AND SEASON. SOME REAL HARD HITTING WEATHER IN STORE. EVEN
WITHOUT THE WINDS FROM CONVECTION, THE GRADIENT WIND IS GOING TO BE
QUITE STRONG AND MAY EVEN PRODUCE 50 KTS. SOME SCATTERED SHOWERS ARE
LOCATED AROUND THE REGION BUT NOT ENOUGH TO LOWER THE VSBY/CIGS. IN
A FEW HOURS, THE CIGS MAY DROP BELOW 1,000 FT.

WINDS AT THIS HOUR GUSTING OVER 20 KTS IN PA/NJ AND DE. THAT WILL BE
THE GENERAL DIRECTION TODAY BUT SPEEDS INCREASE DURING THE DAY UP TO
AND WITH THE COLD FRONTAL PASSAGE. WINDS IN THE UPPER ATMOSPHERE ARE
VERY STRONG, 70-80 KTS AT 5,000 FT SO WITH THE 12Z TAF UPDATE WILL
BE INCLUDING WIND SHEAR DATA. IN THIS CASE A SPEED SHEAR.

MAKE SURE TO SECURE OR HANGAR THE AIRCRAFT WITH THE POTENTIAL FOR
VERY STRONG WINDS LATE TONIGHT INTO TONIGHT. ALSO, TEMPERATURES
DURING THE DAY WILL BE UNSEASONABLY MILD AND THEN LOWER BELOW
FREEZING SATURDAY NIGHT. MAKE SURE TANKS ARE TOPPED OFF TO AVOID
FREEZING IN THE FUEL LINES.

MARINE...
WNDS AND SEAS KNOCKING ON THE DOOR FOR SMALL CRAFT ADVISORY.
QUICK-SCAT WINDS SHOWING SOUTHEASTERLIES SOUTH OF HATTERAS AND
SOUTHWESTERLIES NORTH WHICH WILL HELP TO BUILD THE SEAS TODAY. IN
THIS MORNINGS PACKAGE WILL HEADLINE GALES THIS AFTERNOON BUT WE WILL
HAVE DETERIORATING CONDITIONS UP TO THAT TIME. THE NEXT 36 HOURS ARE
GOING TO BE VERY ROUGH ON THE WATER INCLUDING GOING TO THE CANYONS.
THE OCEAN PREDICTION CENTER WWW.OPC.NCEP.NOAA.GOV HAS RAISED GALES
TO STORM WARNINGS.

THE POWERFUL FRONT WILL BE EXITING THE COAST AROUND 8 PM. AHEAD OF
IT THE WINDS IN THE UPPER ATMOSPHERE WILL BE VERY STRONG BUT JUST A
PORTION OF THE WINDS WILL MIX DOWN, UNLESS IN CONVECTION, AS THE
WARM AIR OVERRIDES THE COOLER WATER TEMPERATURES. NEAR THE COAST, OR
AT MOST MARINAS, THE STRONG WINDS WILL BE THERE A GOOD PART OF THE
DAY. THERE IS A SLIGHT RISK OF SEVERE TSTMS FOR THE COASTAL WATERS.

THIS SYSTEMS IS REALLY MOVING FAST AND BY SATURDAY MORNING THE LOW IS
NORTH OF NOVA SCOTIA. BECAUSE IT WAS SO STRONG, THE COLD AIR ON THE
BACKSIDE OF IT IS KEEP FRESH WEST TO NORTHWEST WINDS BLOWING WHICH
WILL LOWER THE NEARSHORE SEAS BUT KEEP THE WIND GUSTING TO NEAR 25
KT INTO SUNDAY. PERHAPS THE BEST PLACE TO FISH WILL BE IN THE BACK
BAYS OR VERY CLOSE TO THE BEACH. AND, MUCH COLDER AIR IS GOING TO
INVADE THE REGION.

TIDES...

THE STRONG SOUTHERLY WINDS ALL DAY TODAY WILL HAVE AN EFFECT ON THE
WATER LEVELS OVER THE CHESAPEAKE BAY ESPECIALLY NEAR THE HEADWATERS.
OUR MODELS INDICATE THAT THE UPPER REACHES OF THE BAY COULD GET
ABOVE MODERATE TIDAL FLOODING LEVELS, OR 4.5 FEET BY THIS EVENING
DRIVEN BY WINDS THAT WILL REACH AROUND 40 MPH OR SO. IF THE WINDS
ARE LIGHTER WELL HAVE MINOR TIDAL FLOODING. THEREFORE A COASTAL
FLOOD FLOOD ADVISORY WILL BE ISSUED THIS MORNING FOR THAT PART OF
THE EASTERN SHORE AND KEEP THE DOOR OPEN FOR THE POTENTIAL OF
MODERATE.

AS THE LOW PULLS AWAY TONIGHT AND STRONG WEST WIND WILL FOLLOW AND
BY SATURDAY MAY CAUSE THE TIDE TO RUN NEAR 3 FT BELOW NORMAL BY
MIDNIGHT TONIGHT. QUITE A REVERSAL. IF THATS THE CASE, WITH AN
ASTRONOMICAL LOW TIDE OF A COUPLE OF TENTHS BELOW MEAN LOWER LOW
WATER, WE COULD SEE SOME LOCATIONS FALL TO 2 TO 3 FEET BELOW MEAN
LOWER LOW WATER AT LOW TIDE.

WITH ALL THAT IS GOING ON NOW, FEEL THAT A MENTION OF LOW WATERS IS
WARRANTED WITH SUCH A DRASTIC CHANGE.

ANYWAY, THIS COULD TURN INTO ONE EVENT BAD WEATHER DAY

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 1 AM EST SATURDAY
     FOR PAZ054-055-060>062.

     WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 1 AM EST SATURDAY FOR
     PAZ067>071.

NJ...HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 1 AM EST SATURDAY
     FOR NJZ001-007-008.

     WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 1 AM EST SATURDAY FOR
     NJZ009-010-012>027.

DE...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 1 AM EST SATURDAY FOR
     DEZ001>004.

MD...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 1 AM EST SATURDAY FOR
     MDZ008-012-015-019-020.

     COASTAL FLOOD ADVISORY FROM 1 PM THIS AFTERNOON TO 11 PM EST
     THIS EVENING FOR MDZ008-012-015-019-020.

AN...GALE WARNING FROM 1 PM THIS AFTERNOON TO 11 AM EST SATURDAY FOR
     ANZ431-450>455.

     GALE WARNING FROM 1 PM THIS AFTERNOON TO 2 AM EST SATURDAY FOR
     ANZ430.

&&

UPDATE...MEOLA
SYNOPSIS/SHORT TERM/LONG TERM....ROBERTSON
AVIATION/MARINE...EBERWINE.
Hazardous weather outlook, Dec 1, 5:00 AM EST, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
500 AM EST FRI DEC 1 2006

ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001-
007>010-012>027-PAZ054-055-060>062-067>071-021000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
500 AM EST FRI DEC 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY AND TONIGHT

THE STORM PREDITION CENTER HAS PLACED EASTERN PENNSYLVANIA AND
NORTHWESTERN NEW JERSEY IN A MODERATE RISK OF SEVERE THUNDERSTORMS
FOR THIS AFTERNOON. THEY HAVE ALSO PLACED THE REST OF NEW JERSEY
AND THE DELMARVA IN A SLIGHT RISK OF SEVERE THUNDERSTORMS. PLEASE
REFER TO THE SPCS WEBSITE FOR MORE INFORMATION.

A HIGH WIND WARNING IS IN EFFECT FOR PARTS OF NORTHEASTERN
PENNSYLVANIA AND NORTHWESTERN NEW JERSEY FOR THIS AFTERNOON AND
EVENING. A WIND ADVISORY IS IN EFFECT FOR PARTS OF SOUTHEASTERN
PENNSYLVANIA, CENTRAL AND SOUTHERN NEW JERSEY, AND THE DELMARVA.
PLEASE REFER TO THE LATEST STATEMENTS FOR MORE INFORMATION.

A COASTAL FLOOD ADVISORY IS IN EFFECT FOR THE EASTERN SHORES OF
THE CHESAPEAKE BAY FOR THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO SIGNIFICANT WEATHER IS EXPECTED FROM THIS WEEKEND THROUGH NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED FOR TODAY.

ROBERTSON

In the hours before

Special weather statement, Dec 1, 9:31 AM EST, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
931 AM EST FRI DEC 1 2006

DEZ001-MDZ008-NJZ001-007>010-012>019-PAZ054-055-060>062-067>071-
011645-
NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-
LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...ELKTON...NEWTON...
WASHINGTON...MORRISTOWN...FLEMINGTON...SOMERVILLE...
NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...PENNSVILLE...
GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...
JIM THORPE...STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...
EASTON...WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA
931 AM EST FRI DEC 1 2006

...MODERATE RISK OF SEVERE THUNDERSTORMS TODAY...

THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A MODERATE
RISK OF SEVERE THUNDERSTORMS FOR THIS AFTERNOON AND EVENING. THE
PRIMARY THREAT WILL BE FROM DAMAGING WINDS, BUT AN ISOLATED
TORNADO OR TWO ARE ALSO POSSIBLE. WIND GUSTS ASSOCIATED WITH ANY
THUNDERSTORMS WILL BE LIKELY TO BRING DOWN TREES AND POWER LINES
WHICH MAY RESULT IN POWER OUTAGES.

A WIND ADVISORY AND HIGH WIND WARNING ARE ALSO IN EFFECT FROM 1 PM
TODAY THROUGH 1 AM SATURDAY. THESE WINDS ARE ASSOCIATED WITH THE
CIRCULATION AROUND A STRONG LOW PRESSURE SYSTEM AND MAY LAST FOR
SEVERAL HOURS. THE WINDS ASSOCIATED WITH ANY SEVERE THUNDERSTORMS
WILL MOST LIKELY OCCUR WITH THE COLD FRONT PASSAGE...LATE
AFTERNOON OR EARLY EVENING...AND WILL BE BRIEF BUT MORE INTENSE BY
COMPARISON.

PLEASE STAY TUNED FOR LATER UPDATES AND STATEMENTS AND BE READY TO
ACT IN THE EVENT A SEVERE THUNDERSTORM OR TORNADO WATCH IS ISSUED.

DEZ002>004-MDZ012-015-019-020-NJZ020>027-011645-
KENT DE-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-
TALBOT-CAROLINE-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...DOVER...GEORGETOWN...REHOBOTH BEACH...
CHESTERTOWN...CENTREVILLE...EASTON...DENTON...JACKSON...
MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE...OCEAN CITY...
ATLANTIC CITY...LONG BEACH ISLAND...WHARTON STATE FOREST
931 AM EST FRI DEC 1 2006

...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...

THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT
RISK OF SEVERE THUNDERSTORMS FOR THIS AFTERNOON AND EVENING. THE
PRIMARY THREAT WILL BE FROM DAMAGING WINDS, BUT AN ISOLATED
TORNADO IS ALSO POSSIBLE. WIND GUSTS ASSOCIATED WITH ANY
THUNDERSTORMS WILL BE LIKELY TO BRING DOWN TREES AND POWER LINES
WHICH MAY RESULT IN POWER OUTAGES.

A WIND ADVISORY IS ALSO IN EFFECT FROM 1 PM TODAY THROUGH 1 AM
SATURDAY. THESE WINDS ARE ASSOCIATED WITH THE CIRCULATION AROUND A
STRONG LOW PRESSURE SYSTEM AND MAY LAST ANYWHERE FROM 6 TO 10
HOURS. THE WINDS ASSOCIATED WITH ANY SEVERE THUNDERSTORMS WILL
MOST LIKELY OCCUR WITH THE COLD FRONT PASSAGE...LATE AFTERNOON OR
EARLY EVENING...AND WILL BE BRIEF BUT MORE INTENSE BY COMPARISON.

PLEASE STAY TUNED FOR LATER UPDATES AND STATEMENTS AND BE READY TO
ACT IN THE EVENT A SEVERE THUNDERSTORM OR TORNADO WATCH IS ISSUED.

AMC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 strong wind. Local standard time, as filed.

Strong Wind, Delaware Beaches

When
December 1, 3:00 PM EST to December 2, 12:00 AM EST
Where
Delaware Beaches forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Strong Wind, Inland Sussex

When
December 1, 3:00 PM EST to December 2, 12:00 AM EST
Where
Inland Sussex forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Strong Wind, Kent

When
December 1, 3:00 PM EST to December 2, 12:00 AM EST
Where
Kent forecast zone
Measured
41 kt (47 mph) measured gust
Property damage
$3,000
Reported by
AWOS
Coordinates
39.096, -75.505 (the zone’s center; the record gives no point)

Strong Wind, New Castle

When
December 1, 3:00 PM EST to December 2, 12:00 AM EST
Where
New Castle forecast zone
Measured
44 kt (51 mph) measured gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
39.578, -75.639 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2006Every state in 2006This day in weather historyWarnings in Delaware, December 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 8599, 8600, 8601, 8602.